Weight Gain & Cymbalta...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cpdwife15
Regular Member


Date Joined Apr 2010
Total Posts : 31
   Posted 4/21/2010 5:59 AM (GMT -7)   
I have recently been told my mother as well as myself , has Fibro. She was placed on Cymbalta.
A very low dose. Myself I am on 50mg -2x day. Her I believe once a day same dose. Not sure.
 
She went to visit her primary and asked about why she was gaining weight ( alil background is that last yr
she had bariatric surgery /full surgery removal of her stomach etc) and she lost over 100lbs) she is very
upset --she said she will stop all fms meds if this is how its gonna' be -she told me and the dr.
 
The primary dr told her not to because she will hit "rock bottom " while being in withdrawl of cymbalta. ???
Otherwise I told her to ask for Savallla. I am myself going to request it at my next RA appt this May.
I cannot take this weight gain myself and I am still steady at 226 I go down to maybe 219 then Boommmm
right back up again ....Im not sure what else to do but walk-when I can. water aerobics when I can $$$.
And also biking when we move next month as well...because i have one +kids!
 
Thanks all. In advance!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 4/21/2010 7:46 AM (GMT -7)   
A lot of those medications cause weight gain for some of us. Others aren't effected by it. The lucky ones. I have never tried cymbalta, but I have heard it is a hard one to go off of. Best wishes to you and your mom. I hope that the medication works for you and doesn't cause weight gain.

Have a great day!

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Cpdwife15
Regular Member


Date Joined Apr 2010
Total Posts : 31
   Posted 4/21/2010 9:06 AM (GMT -7)   
Thans Karen Im praying something gives because I dont want another summer of anxiety depressive days and weight that I cant get off!

Cpdwife15
Regular Member


Date Joined Apr 2010
Total Posts : 31
   Posted 4/21/2010 12:55 PM (GMT -7)   
Hi all. came back to check in and hardly any posts? I see people stopping to read but nothing to be posted?

please I am anxious

Cpdwife15
Regular Member


Date Joined Apr 2010
Total Posts : 31
   Posted 4/22/2010 4:54 AM (GMT -7)   
Wow again no posts no votes ...:(

HappyCat
Regular Member


Date Joined Apr 2010
Total Posts : 71
   Posted 4/23/2010 2:06 PM (GMT -7)   
It's your call, only you know if the benefits of a drug outweigh the side effects. I have fought my weight my entire life, and I don't think I would find the weight gain acceptable IF there were another drug that could do the job without the weight gain. So I would request a different drug. You can always go back to the Cymbalta if nothing else works.

confused Okie
Regular Member


Date Joined Apr 2009
Total Posts : 164
   Posted 4/23/2010 4:16 PM (GMT -7)   
I haven't seen this post, don't come aroound often. When I took cybalta the other meds were not approved yet. I did not stay on it long because I was gaining weight and it didn't work for me. I really don' t think I was on it long enough to have withdrawls, maybe 6 weeks. I didn't have any problems though. I'll see if I can dig up any info.
If you think you can, you can. If you think you can't, you won't.
I may not do things like other people, but I get things done in my own way, in my own time.


confused Okie
Regular Member


Date Joined Apr 2009
Total Posts : 164
   Posted 4/23/2010 4:25 PM (GMT -7)   
I forgot to mention I have quit effexer, paxil and lyrica. All with horrible withdrawls, I feel sorry for anyone who quits any of these meds.
If you think you can, you can. If you think you can't, you won't.
I may not do things like other people, but I get things done in my own way, in my own time.


louise47
Regular Member


Date Joined Feb 2010
Total Posts : 138
   Posted 4/24/2010 3:31 PM (GMT -7)   
 Oh nooo I just started cymbalta a couple months ago. 60 mils. so far no weight gain infact I just lost 5. I hope I don't. I am already 233 I don't need anymore. I have also noticed that my pain is getting worse everyday. I didn't kow they increase the mils. uhhhhh Thanks for shareing I hope you figure this out.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:19 PM (GMT -7)
There are a total of 2,735,603 posts in 301,319 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
284 Guest(s), 16 Registered Member(s) are currently online.  Details
ThomJane, mikeb2308, Rikky1, Tirzah, Serenity Now, Girlie, Charmed3, Pratoman, NiceCupOfTea, Dyna1, gfields, exqualls, Ariel Smith, aloha234, Michael165, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer